Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Self-contragredient supercuspidal representations of $ \mathrm {GL}_n$

Author: Jeffrey D. Adler
Journal: Proc. Amer. Math. Soc. 125 (1997), 2471-2479
MSC (1991): Primary 22E50; Secondary 20G05, 11F70
MathSciNet review: 1376746
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $F$ be a non-archimedean local field of residual characteristic $p$. Then $\mathrm {GL}_n(F)$ has tamely ramified self-contragredient supercuspidal representations if and only if $n$ or $p$ is even. When such representations exist, they do so in abundance.

References [Enhancements On Off] (What's this?)

  • 1. C. J. Bushnell and P. Kutzko, The admissible dual of $\hbox {GL}_{N}$ via restriction to compact open subgroups, Ann. of Math. Studies, vol. 129, Princeton University Press, 1993. MR 94h:22007
  • 2. I. M. Gelfand and M. I. Graev, The group of matrices of second order with coefficients in a locally compact field and special functions on locally compact fields, Uspekhi Mat. Nauk 18 (1963), 29-99. MR 27:5864
  • 3. I. M. Gelfand and D. A. Kazhdan, Representations of $ \mathrm {GL}(n,{K})$ where ${K}$ is a local field, Lie groups and their representations: Proc. Summer School on representation theory, Hungary, 1971 (I. M. Gelfand, ed.), 1975, pp. 95-118. MR 53:8334
  • 4. R. Howe, Tamely ramified supercuspidal representations of $\hbox {GL}_n$, Pac. J. Math. 73 (1977), no. 2, 437-460. MR 58:11241
  • 5. G. Lusztig, Characters of reductive groups over a finite field, Ann. of Math. Studies, vol. 107, Princeton University Press, 1984. MR 86j:20038
  • 6. L. Morris, Level zero ${G}$-types, preprint.
  • 7. A. Moy, Local constants and the tame Langlands correspondence, Amer. J. Math. 108 (1986), 863-930. MR 88b:11081
  • 8. A. Moy and G. Prasad, Unrefined minimal ${K}$-types for $p$-adic groups, Inv. Math. 116 (1994), 393-408. MR 95f:22023
  • 9. -, Jacquet functors and unrefined minimal ${K}$-types, Comm. Math. Helv., to appear. CMP 96:07
  • 10. P. J. Sally, Jr., Invariant subspaces and Fourier-Bessel transforms on the $\mathfrak {p}$-adic plane, Math. Ann. 174 (1967), 247-264. MR 58:28317
  • 11. J.-P. Serre, Corps locaux, Hermann, 1962. MR 27:133
  • 12. F. Shahidi, Twisted endoscopy and reducibility of induced representations for $p$-adic groups, Duke Math. J., 66 (1992), 1-41. MR 93b:22034

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 22E50, 20G05, 11F70

Retrieve articles in all journals with MSC (1991): 22E50, 20G05, 11F70

Additional Information

Jeffrey D. Adler
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637

Received by editor(s): December 1, 1995
Received by editor(s) in revised form: February 12, 1996
Communicated by: Roe W. Goodman
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society